Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2005, 2:27 PM MDT for Pueblo County, Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 2:27 PM MDT (20:27 UTC)
- Expired
- Jun 15, 2005, 3:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:40 PM MDT | TSTM WND GST 59 | Pueblo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152027 SVRPUB COC101-152130- /O.NEW.KPUB.SV.W.0068.050615T2027Z-050615T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 227 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES PUEBLO * UNTIL 330 PM MDT. * AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES EAST OF COLORADO CITY...AND WAS MOVING EAST AT 20 MPH. HOWEVER...DAMAGING WIND GUSTS WILL SPREAD ACROSS ALL OF PUEBLO COUNTY. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3844 10471 3791 10473 3788 10406 3848 10406 $$
3 follow-up statements
000 WWUS55 KPUB 152054 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT WED JUN 15 2005 COC101-152130- /O.CON.KPUB.SV.W.0068.000000T0000Z-050615T2130Z/ PUEBLO CO- 252 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF BOONE TO 8 MILES NORTHEAST OF CEDARWOOD...OR ALONG A LINE EXTENDING FROM 27 MILES EAST OF PUEBLO TO 20 MILES SOUTH OF PUEBLO...MOVING EAST AT 15 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY. HOWEVER...DAMAGING WIND GUSTS ARE EXPECTED TO CONTINUE TO AFFECT AREAS WEST OF THIS LINE...INCLUDING THE CITY OF PUEBLO. DAMAGING WINDS UP TO 62 MPH HAVE BEEN REPORTED IN PUEBLO WEST AROUND 230 PM. DAMAGING WIND GUSTS UP TO 59 MPH HAVE BEEN REPORTED AT THE PUEBLO AIRPORT AROUND 242 PM. THIS IS A DANGEROUS SITUATION. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3844 10471 3791 10473 3778 10407 3848 10406 $$
000 WWUS55 KPUB 152113 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT WED JUN 15 2005 COC101-152130- /O.CON.KPUB.SV.W.0068.000000T0000Z-050615T2130Z/ PUEBLO CO- 312 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 330 PM MDT... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 18 MILES SOUTH OF AVONDALE...OR ABOUT 29 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY. HOWEVER...DAMAGING WIND GUSTS UP TO 60 MPH WILL CONTINUE ACROSS MUCH OF EASTERN PUEBLO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3844 10471 3791 10473 3778 10407 3848 10406 $$
000 WWUS55 KPUB 152129 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT WED JUN 15 2005 COC101-152140- /O.EXP.KPUB.SV.W.0068.000000T0000Z-050615T2130Z/ PUEBLO CO- 330 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUEBLO COUNTY HAS EXPIRED... AT 327 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3844 10471 3791 10473 3778 10407 3848 10406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:19 AM MDT, 10 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 4:19 AM MDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 419 AM MDT WED JUN 15 2005 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM CONCERNS INCLUDE TEMPERATURES AND POPS ALONG WITH THE POSSIBILITY OF SEVERE WEATHER ACROSS THE PLAINS. CURRENTLY...WATER VAPOR IMAGERY SHOWS SHORTWAVE OVER UTAH WITH CLOUDS AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THIS WILL BE THE TRIGGER FOR THUNDERSTORMS TODAY ACROSS THE CWFA. TODAY...SHORT WAVE TOPS RIDGE AND WILL MOVE ACROSS THE EAST IN THE AFTERNOON. IT WILL PROVIDE LIFT...ALONG WITH MID AND UPPER LEVEL MOISTURE. STEEP LAPSE RATES OF GREATER THAN 9C/KM AND SUFFICIENT MOISTURE YIELDS PRECIPITATION CHANCES OVER THE ENTIRE AREA. ISOLATED THUNDER OVER THE WESTERN HALF OF THE AREA THIS MORNING AS WAVE IS VIGOROUS ENOUGH TO SPARK LIGHTNING IN ARCHULETA AND HINSDALE COUNTIES JUST TO OUR WEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF THE AREA THROUGH THE DAY. WITH INCREASING SOUTHWEST FLOW...LEE TROUGH/DRY LINE PUSHES ACROSS THE FAR EASTERN PLAINS IN THE AFTERNOON...WITH SOUNDINGS INDICATING CAPES BETWEEN 1500-2500 J/KG FAR EASTERN PLAINS. DRY LINE AND SYNOPTIC LIFT...INSTABILITY AND MARGINAL BULK SHEARS BETWEEN 25 AND 30 KTS...SO COULD SEE A FEW STRONG TO SEVERE STORMS POP IN THE AFTERNOON IN THE EAST...WITH MAIN THREATS BEING LARGE HAIL WITH FAST UPDRAFTS...AND STRONG WINDS...WITH DCAPES OVER 2K J/KG IN FAR EAST. TONIGHT...WAVE PASSES ON TO THE EAST AND ATMOSPHERE STABILIZES IN THE EARLY EVENING...EVEN OUT EAST. SLIGHT CHANCE TO CHANCE POPS KEPT THROUGH MIDNIGHT...THEN SKIES WILL BECOME MOSTLY CLEAR -TLM- .LONG TERM... (THURSDAY THROUGH TUESDAY) THE UPR RIDGE WL STILL BE OVR THE AREA ON THU BUT ANOTHER WEAK SHRTWV IS EXPECTED TO MOVE OVR THE AREA AND COULD CAUSE A FEW SHOWERS AND TSTMS OVR THE ERN MTS AND PLAINS DURING THE AFTERNOON AND EVENING HOURS. ON THE FAR E PLAINS DEW POINTS ARE EXPECTED TO BE IN THE 50S...AND AFTERNOON CAPE VALUES ARE FORECAST TO RANGE FROM AROUND 600 J/KG OVR EL PASO COUNTY...TO AROUND 2600 J/KG OVR PROWERS AND BACA COUNTIES. SO WE COULD SEE A COUPLE SEVERE STORMS MAINLY OVR THE FAR SERN PLAINS. ON FRI THE UPR RIDGE AXIS WL HAVE SHIFTED E OF THE AREA AS AN UPR TROF MOVES ONTO THE W COAST. WE COULD SEE SOME ISOLD SHOWERS/TSTMS DEVELOP OVR SOME OF THE ERN AREAS IN THE AFTERNOON...BUT THE MODELS REALLY ARE NOT INDICATING MUCH. MSTR APPEARS TO BE LACKING AND IT DOES NOT LOOK LIKE THERE ARE ANY UPR LVL DISTURBANCES TO HELP GET THINGS GOING. THE GFS INDICATES SOME SLIGHTLY COOLER AIR MOVING INTO THE FAR ERN PLAINS...WHILE THE NAM KEEPS THINGS AS WARM AS ON THU. WL STICK CLOSER TO THE NAM FOR NOW. SAT THE UPR HIGH WL BE CENTERED OVR NRN MEXICO AND THEN IT SHIFTS NORTHWARD INTO WRN TX FOR SUN AND DRIFTS A LITTLE WESTWARD FOR MON AND TUE. IN GENERAL THE WEA SHOULD REMAIN DRY...BUT THERE IS ALWAYS THE POSSIBILITY OF A FEW DIURNAL SHOWERS/TSTMS DEVELOPING. TEMPS THU THE PERIOD WL REMAIN ABOVE NORMAL. THE WARM TEMPS AND GENERALLY DRY WEA WL ALLOW FUELS TO DRY THRU THE PERIOD WHICH WL BE A FIRE WEA CONCERN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 11:33 AM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT WED JUN 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1133 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON...SPREADING ACROSS THE I-25 CORRIDOR AND ACROSS THE FAR EASTERN PLAINS THROUGH THE EARLY EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN PLAINS...WITH THE GREATEST THREAT BEING IN CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREATS FROM ALL STORMS WILL BE CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND SMALL HAIL LESS THAN 1/2 INCH IN DIAMETER. LARGE HAIL TO AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS ACROSS THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST MOUNTAINS AND PLAINS THURSDAY AND FRIDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. HOWEVER ON THURSDAY... THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS...INCLUDING KIOWA...PROWERS AND BACA COUNTIES...WHICH COULD PRODUCE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS FROM AROUND NOON TO 6 PM TODAY.
In the hours before
Local storm report, Jun 15, 12:40 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 11 S TRINIDAD 37.01N 104.51W
06/15/2005 1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 15, 1:39 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 7 SE FORT GARLAND 37.36N 105.34W
06/15/2005 0.75 INCH COSTILLA CO TRAINED SPOTTER
0115 PM HAIL WOODLAND PARK 38.99N 105.05W
06/15/2005 1.00 INCH TELLER CO TRAINED SPOTTER
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:32 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
| Jun 15, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 28 min |
| Jun 15, 1:09 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 35 min |
| Jun 15, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 15, 1:48 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 87 min |
| Jun 15, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 53 min |
| Jun 15, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 15, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 52 min |
| Jun 15, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 63 min |
| Jun 15, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 43 min |
| Jun 15, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.